MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER

SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER
Model Number 014396
Medical Device Problem Code Problem with Sterilization (1596)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, when the package of the drill was opened, the film did not come off from the sterilization patch and the device became filthy.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 2.4mm drill tip guide wire intended for use in treatment, was returned for evaluation.The complaint dissatisfaction points to the performance of that protective packaging cap not the guidewire product itself.This instrument calls for a foam tube style tip protector.The product was opened but was unable to be used.Customer made attempt to remove the cap.Evaluation confirmed that removal was extremely difficult, leaving residue behind.Factors that may affect device performance include device storage or transportation for extended periods of time in extremely high or low temperature possibly altering the composition of materials.Product met specs upon release to distribution.Complaint history review indicated no similar allegations for the lot number reported.
 
Additional Manufacturer Narrative
The reported 2.4 mm drill tipped guide wire, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, when the package of the drill was opened, the film did not come off from the sterilization patch and the device became filthy.An exact root cause cannot be determined with confidence without the return of the device.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
DRILL TIP GUIDE WIRE 2.4MM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10383079
Report Number1219602-2020-01200
Device Sequence Number1167863
Product Code HWQ
UDI-Device Identifier03596010374691
UDI-Public03596010374691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Model Number014396
Device Catalogue Number014396
Device Lot Number2039390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer09/02/2020
09/15/2020
Initial Report FDA Received Date08/08/2020
Supplement Report FDA Received Date09/07/2020
09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1